U.S. doctors online nowAsk doctors free
CA
A 34-year-old member asked:

What sort of withdrawal symptoms can i expect if i suddenly stop taking sertraline?

3 doctor answers10 doctors weighed in
Dr. Alfredo Soto
Psychiatry 26 years experience
Depends: Usually withdrawal symptoms occur from antidepressants that are short-acting, like paroxetine or venlafaxine. These include headaches, a feeling of tingling on your head, a general feeling of being sick and stomach problems, like diarrhea or nausea. It is very unusual to get withdrawals from sertraline, although it depends on how long you have been on the medication and the dose you are on.
Dr. Susan Uhrich
Psychiatry 36 years experience
If stopped suddenly,: The ssri's can cause a discontinuation syndrome that can make you feel like you have the flu for a week or so. It can also give you what my patients call brain zaps and the feeling that when you turn your head, it takes a second for your eyes to catch up. Why not taper it with your doctor's help?
Dr. Heidi Fowler
Psychiatry 25 years experience
May or maynot have: SSRI discontinuation syndrome. SSRI discontinuation syndrome symptoms may include: flu-like sx’s, insomnia, nightmares, vivid dreams, anxiety, tearfulness, low mood, irritability, nausea, vomiting, cramps, loose stools, loss of appetite, dizziness, flushing, sweating, headache, lethargy, imbalance, vertigo, sensation of electric shocks & other sensory disturbances, & hyperarousal. Usually sx's
Dr. Heidi Fowler
Psychiatry 25 years experience
Provided original answer
end within 1 to 2 weeks.
May 20, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 31-year-old member asked:
2 doctor answers2 doctors weighed in
A 36-year-old member asked:
3 doctor answers6 doctors weighed in
A 46-year-old member asked:
1 doctor answer1 doctor weighed in
A 41-year-old member asked:
1 doctor answer7 doctors weighed in
A 31-year-old member asked:
3 doctor answers8 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 1, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.